Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 18, 2006, 4:41 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2006, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 18, 2006, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 242 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 182142 FFWMAF TXC243-190045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 PM CDT FRI AUG 18 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 745 PM CDT * AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE AND PRODUCING VERY HEAVY RAINFALL ACROSS MUCH OF JEFF DAVIS COUNTY. RADAR ESTIMATES THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF JEFF DAVIS COUNTY SINCE 300 PM CDT. ADDITIONAL HEAVY RAINS ARE LIKELY FOR THE NEXT COUPLE OF HOURS AS THUNDERSTORMS MOVE SLOWLY NORTHWEST AT AROUND 10 MPH. MANY LOCATIONS IN JEFF DAVIS COUNTY HAVE RECEIVED HEAVY RAINS OVER THE PAST FEW DAYS...AND ADDITIONAL RAINFALL WILL AGGRAVATE THE FLASH FLOOD POTENTIAL. EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3064 10498 3040 10383 3065 10344 3110 10411 $$
1 follow-up statement
000 WGUS74 KMAF 182231 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 530 PM CDT FRI AUG 18 2006 TXC243-190045- JEFF DAVIS- 530 PM CDT FRI AUG 18 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR JEFF DAVIS COUNTY... AT 515 PM CDT...A SPOTTER REPORTED THAT NEARLY 2 INCHES OF RAIN HAD FALLEN IN A SHORT PERIOD OF TIME NEAR THE DAVIS MOUNTAINS RESORT. ALSO...OVER 1 INCH OF RAIN HAD FALLEN OVER THE LAST HOUR AT THE FORT DAVIS NATIONAL HISTORIC SITE. AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE CENTRAL PART OF JEFF DAVIS COUNTY. THE HEAVIEST RAINS WERE LOCATED ALONG STATE HIGHWAY 118 NEAR THE MCDONALD OBSERVATORY. MOVEMENT WAS NORTH AT AROUND 10 MPH. TORRENTIAL HEAVY RAINS WILL LIKELY CAUSE FLASH FLOODING OF ARROYOS AND DRAWS...ROADS AND ROADSIDE CULVERTS. THESE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES IN THE HIGHER TERRAIN AREAS. WATER FLOWING DOWN THE MOUNTAINS MAY FLOOD LOW LYING AREAS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3064 10498 3040 10383 3065 10344 3110 10411 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:19 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 18, 2:19 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CDT FRI AUG 18 2006 .DISCUSSION... UPPER RIDGE WILL REMAIN ACROSS THE SOUTHERN U.S. THROUGH THE FORECAST. THETA E RIDGE REMAINS STRETCHED FROM SOUTHEASTERN NEW MEXICO DOWN ACROSS CULBERSON AND JEFF DAVIS COUNTIES... USUAL AFTERNOON STORMS HAVE DEVELOPED ACROSS DAVIS MOUNTAINS AND ARE SPREADING NORTH AND SOUTH. EXPECT TO SEE THIS COVERAGE INCREASE INTO THE EVENING HOURS... WILL LEAVE CHANCE POPS WEST DECREASING EASTWARD TO ISOLATED POPS OVER CENTRAL PERMIAN BASIN. OVERNIGHT LOWS NEAR NORMAL CAN BE EXPECTED. ON SATURDAY A COLD FRONT WILL PUSH THROUGH THE PANHANDLE INTO THE SOUTH PLAINS LATE DURING THE DAY... BUT SHOULD ONLY BARELY MAKE IT INTO OUR NORTHERN CWA BY EARLY SUNDAY BEFORE LIFTING NORTHWARD. EXPECT TEMPS SATURDAY TO CONTINUE TO RECOVER FROM RECENT RAINFALL AND TO CLIMB BACK INTO THE LOW TO MID 90S FOR MOST OF THE AREA. WILL GO WITH SLIGHTLY LOWER LOWS NORTH ON SUNDAY MORNING AND WILL ALSO RAISE OVERNIGHT POPS. MAIN FEATURE OF INTEREST IS LOW OVER THE GULF. ETA STILL BRINGS UPPER LOW OFF THE GULF AND ACROSS THE BIG BEND AND LOWER TRANS PECOS SUNDAY. AVN INITIALIZED WITH THE LOW BUT WASHES IT OUT BY THE TIME IT REACHES THE TEXAS COAST. ETA HAS BEEN MORE AGGRESSIVE WITH THIS FEATURE ALL WEEK... BUT IT HAS BEEN CONSISTENT WITH IT AND IT DOES MATCH UP FAIRLY WELL WITH CONVECTION OBSERVED OVER THE CENTRAL GULF. WILL START TO FACTOR IN THE POSSIBILITY OF THE LOW COMING OVER THE AREA AND INCREASE POPS SOUTH SUNDAY AND SUNDAY EVENING. LATER SHIFTS MAY HAVE TO ADJUST. FOR THE REMAINDER OF THE FORECAST EXPECT CENTER OF HIGH TO SHIFT WESTWARD WITH TEMPS WARMING AND POPS DECREASING. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 95 71 93 / 10 10 20 10 CARLSBAD NM 68 92 68 91 / 40 20 20 20 DRYDEN TX 72 95 72 95 / 10 10 20 20 FORT STOCKTON TX 71 93 70 93 / 20 10 20 10 GUADALUPE PASS TX 65 85 65 83 / 50 20 20 20 HOBBS NM 68 91 67 93 / 30 20 20 20 MARFA TX 58 85 59 85 / 40 20 20 20 MIDLAND INTL AIRPORT TX 70 95 71 93 / 10 10 20 10 ODESSA TX 70 95 71 93 / 20 10 20 10 WINK TX 72 102 73 100 / 30 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72
Hazardous weather outlook, Aug 18, 2:29 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CDT FRI AUG 18 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 229 PM CDT FRI AUG 18 2006 /129 PM MDT FRI AUG 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ARE ANTICIPATED ALONG AND WEST OF A LAMESA TO FORT STOCKTON TO BIG BEND LINE. SOME OF THE MORE INTENSE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF VERY HEAVY RAIN AND FREQUENT LIGHTNING. WITH THESE HEAVY RAINS...MINOR FLOODING OF LOW LYING AREAS SUCH AS CREEKS...ARROYOS...DRAWS...AND LOW WATER CROSSINGS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.